Virginia, 2012Winter Storm in Virginia, February 19 to 20, 2012
February 19 to 20, 2012 · NWS AKQ · 11 events in 11 counties and zones
Low pressure moving off the North Carolina and South Carolina coasts produced between three and six inches of snow across portions of central Virginia from around midday Sunday, February 19th into early Monday morning, February 20th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving off the North Carolina and South Carolina coasts produced between three and six inches of snow across portions of central Virginia from around midday Sunday, February 19th into early Monday morning, February 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 19, 6:48 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 19, 6:48 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 AM EST SUN FEB 19 2012
.SYNOPSIS...
HIGH PRESSURE MOVES ACROSS THE NORTHERN STATES TODAY. MEANWHILE...
LOW PRESSURE MOVES ACROSS THE SOUTHEASTERN STATES THIS AFTERNOON...
THEN OFF OFF THE CAROLINA COAST TONIGHT. HIGH PRESSURE BUILDS
INTO THE AREA MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER MINOR EARTHQUAKE LAST NIGHT IN LOUISA COUNTY. 2.7 MAG AT
2:12 AM...
AM VERY CONCERNED ABOUT THE DRYER AIR FROM THE NORTH KEEPING THE
LOWER LEVELS DRY NEXT SEVERAL HOURS (DP TEMPS FALLING INTO THE
UPPER TEENS AND LOWER 20S). SO I PUSHED ONSET OF PCPN BACK A FEW
MORE HRS. WHAT THIS DOES IS TWO FOLD...MAY ALLOW FOR AN EARLIER
PCPN MIX AS RADAR COVERAGE FILLS IN OVER THE NEXT SEVERAL HOURS
ACROSS NWRN COUNTIES BUT IT ALSO KEEPS QPF FORECASTS A BIT LOWER
RESULTING IN LITTLE IF ANY ACCUMULATIONS DURING THE DAYLIGHT HOURS.
ALSO HAD TO ADJUST TODAYS MAX HIGHS BASED ON CURRENT READINGS ABOVE
FORECASTED MAXES. TEMPS SHUD REMAIN STEADY OR SLOWLY FALL FROM HERE.
PREVIOUS DSCN:
WINTER STORM WATCH WAS REPLACED WITH A WINTER WEATHER ADVISORY
AND EXPANDED EASTWARD FROM LATE THIS AFTERNOON THROUGH LATE
TONITE.
00Z SUITE OF MODELS GUIDANCE HAS SOUTHERN MOISTURE BATTLING DRYER
AIR FILTERING IN FROM THE NORTH FROM THE HIGH PRESSURE MOVING ACROSS
THE NORTHERN STATES. THIS CONTINUES TO RESULT IN A DELAYING OF PRECIP
FROM THE SOUTH WITH THE RAIN NOW JUST GETTING INTO NORTHERN NC COUNTIES.
VERY CHALLENGING FORECAST NEXT 12-24 HOURS WITH THE GIST OF THE P-TYPE
CONCERNS ALL DEPENDING ON BOUNDARY LAYER TEMPS AND PRECIP INTENSITY
LATER TODAY. NOTE THAT SOME TEMPS ACTUALLY ROSE A FEW DEGREES PAST
FEW HOURS AS THE CLOUD DECK BEGAN TO LOWER. LOOKS LIKE TODAYS HIGH
TEMPS MAY HAVE ALREADY OCCURRED. MEANWHILE...NORTHEAST WINDS ARE
BEGINNING TO DEVELOP WEDGE SCENARIO ACROSS THE NORTHERN COUNTIES.
LATEST DATA SHOWS PRECIP (RAIN) STEADILY MOVING NORTH THROUGH THE
MORNING HOURS...NOT REACHING THE LOWER MARYLAND EASTERN SHORE UNTIL
AFTERNOON. SO EXPECT MOST IF NOT ALL PRECIP TO BE IN LIQUID FORM
INTO THE EARLY AFTERNOON HOURS WITH TEMPS STEADY OR SLOWLY FALLING
FROM CURRENT LEVELS.
COMBO OF H5 S/W AND STRONG MID LEVEL LIFT AFTER 18Z WILL RESULT IN
CAA AND COLUMN COOLING BY LATE AFTERNOON. BUFKIT AND SOUNDING DATA
SUPPORTS A SLOWER TRANSITION TIME FROM RAIN TO RAIN/SNOW MIX TO
ALL SNOW THIS AFTERNOON. THIS SHUD HOLD DOWN THE SNOWFALL ACCUMS
DURING THE DAYLIGHT HOURS TO LESS THAN ONE INCH AS BOUNDARY LAYER
TEMPS SLOWLY FALL INTO THE L-M30S. EXPECT A RAIN SNOW MIX BY 21Z
AS FAR SOUTH AS A XSA-PTB-AVC LINE...ALL RAIN SE OF THERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
CRITICAL THICKNESS QUICKLY CRASH TOWARD THE COAST THIS EVENING CHANGING
THE RAIN TO SNOW ALL AREAS. QUESTION CONTINUES TO BE ONE OF HOW MUCH
QPF FALLS AFTER THE CHANGEOVER AS IT APPEARS THAT THERE WILL CONTINUE
TO BE A 4-6 HOUR WINDOW FOR ACCUMULATING SNOW TO FALL. THE SREF IS THE
ONLY MODEL SHOWING WARNING CRITERIA SNOWFALL (4 INCHES OR GREATER ACROSS
SWRN COUNTIES) WHILE THE GFS/NAM AND EVEN THE EURO POINT TO ACCULULATIONS
OF UNDER 4 INCHES...A SOUTHERN SHIFT FORM PREVIOUS RUNS.
GIVEN THIS TREND AND AFTER COORDINATING WITH RAH/RNK/HPC...DECIDED TO
REPLACE WATCH WITH AN ADVISORY MAINLY BECAUSE CONFIDENCE IS NOT HIGH
ENOUGH TO UPGRADE TO A WARNING ATTM. WENT WITH A 2-4 INCH AVERAGE ALONG
AND WEST OF I95 CORRIDOR WITH THE HIGHEST AMOUNTS OUT NEAR FVX-AVC.
THE CHANGE OVER WILL BE SLOWER FURTHER TO THE EAST...WITH ACCUMULATIONS
IN THE 1-3 INCH RANGE EXPECTED BEFORE THE SNOW TAPERS OFF AND ENDS LATE
TONIGHT. KEPT COASTAL AND EASTERN SHORE AREAS OUT OF ANY ADVISORY ATTM
BECAUSE ANY SNOWFALL WILL LIKELY BE LESS THAN ONE INCH AND BE LATER
TONIGHT.
EXPECT THE MOST SNOWFALL THIS EVENING...BUT BOUNDARY LAYER TEMPS WILL
ONLY DROP TO NEAR 32 DEGREES...SO IT WILL TAKE SOME MODERATE SNOWFALL
RATES FOR THE ROADS TO BECOME SNOW COVERED. ONCE THE STEADIEST SNOW
ENDS...TEMPS THEN DROP TO NEAR 30 AND INTO THE U20S ACROSS WRN COUNTIES.
TOTAL QPF WILL GREATLY VARY FROM LESS THAN ONE QUARTER INCH ACROSS
NORTHERN COUNTIES TO AROUND ONE INCH ACROSS NC COUNTIES.
MODELS SHOWING SOME LINGERING MOISTURE (SNOW SHOWERS) ACROSS SERN
COASTLA COUNTIES ARLY MONDAY MORNING SO ADDED A 20 POP THERE. OTW...
DRY WX RETURNS MONDAY AS SFC HIGH PRESSURE BUILDS INTO THE AREA.
GIVEN SOME SNOWCOVER...KEPT HIGHS IN THE M-U40S. LOWS MON NITE 25-30.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE THROUGH FRIDAY...MID LEVELS RAPIDLY RETURN TO MORE OF A FAST
MOVING NEARLY ZONAL FLOW...WITH WEAK RIDGING OFF THE SE COAST. TEMPS
TURN MUCH WARMER...MID 50S-MID 60S...TUE-FRI. MODELS ARE SOMEWHAT
DIFFERENT IN THEIR HANDLING OF A WEAK SYSTEM ON WED/WED NIGHT...AND
WILL CONTINUE WITH LOW CHC POPS WED EVENING/THU MORNING...THIS WOULD
BE ALL RAIN...AS SW FLOW KEEPS EVEN OVERNIGHT TEMPS WELL ABOVE
FREEZING. SLIGHT CHANCE POPS ALSO PLACED IN THE FORECAST FRI AND SAT
AS MODELS SHOW PRECIP MOVING INTO THE AREA ASSOCIATED WITH A SURFACE
LOW AND UPPER TROUGH.
HIGHS LIKELY WELL INTO THE 60S WED-FRI OVER SE 1/2 OF THE CWA...WITH
50S ACRS THE NORTHERN TIER. LOWS WILL RANG FROM THE LOW-MID 40S
ACROSS THE CWA.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
COLD FRNT HAS DROPPED WELL S OF THE AREA...WITH N WINDS GUSTING
TO NEAR 20 KT IN ITS WAKE. -RA DEVELOPS FROM S TO N TDY. PCPN
CHANGES TO -SN AT RIC BY 00Z. GUSTY N/NE WINDS CAN BE EXPECTED
THIS AFTN AT ORF/PHF/ECG. EXPECT CONDITIONS TO LOWER TO IFR BY
THIS EVNING AT ALL TERMINALS. SNOW ACCUMULATIONS ARE EXPECTED AT
RIC/SBY.
IFR WILL CONTINUE SUN NITE WITH SNOW SPREADING TO PHF/ORF/ECG. ONLY
LIGHT ACCUMULATIONS IF ANY ARE EXPECTED THERE. NE WINDS WILL
BECOME GUSTY N WINDS SUN NITE. PCPN TAPERS OFF AT RIC/SBY BY
06-09Z AND AT ORF/PHF/ECG BY 09-12Z.
BY MON MRNING...THE TAF SITES SHOULD GENERALLY IMPROVE TO VFR AND
REMAIN THAT WAY THROUGH TUE. THERE WILL BE A CHANCE FOR -RA AROUND
MID WEEK.
&&
.MARINE...
HAVE GONE AHEAD AND PUT GALE WARNINGS IN EFFECT SINCE CONDITIONS ARE
EXPECTED TO START WITHIN 12 HOURS.
PREVIOUS DISCUSSION...
STILL THINK MARGINAL GALES (25-30 KT G35KT) ARE LIKELY FROM THE
MIDDLE BAY SOUTH AND FOR THE CSTL WATERS FROM FENWICK TO CAPE
CHARLES TONITE. SOLID GALES ARE LIKELY FOR THE CSTL WATERS S OF
CAPE CHARLES (30-35 KT G40 KT). GALE WARNINGS FOR TONITE AS THE
SFC LOW RAPIDLY DEEPENS OFF THE COAST...THE EXCEPTION BEING CHES
BAY N OF WINDMILL PT WHERE SCA HEADLINES ARE IN EFFECT THRU NOON
MON. SEAS WILL QUICKLY RESPOND TO THE HIGH WINDS AND BUILD TO
BETWEEN 7-11 FT TONITE...PSBLY HIGHER ACROSS NORTHERN OUTER BANKS.
4-6 FT WAVES OVER THE BAY.
ANY GALES WILL BE REPLACED BY SCA HEADLINES MON BEFORE CONDITIONS
DROP BLO SCA LEVELS MON NITE...ALTHOUGH SEAS WILL BE SLOW TO
DIMINISH ON THE COASTAL WATERS...CURRENT FCST HAS 5 FT SEAS
PERSISTING INTO TUE FOR SOUTHERN WATERS. NEXT SYSTEM WED MAY BRING
MARGINAL SCA CONDITIONS.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF ADVISORY HAS BEEN ISSUED FOR OUTER BANKS CURRITUCK WHERE A
PERIOD OF 8 FT NEARSHORE SEAS IS EXPECTED LATE THIS EVENING THRU
EARLY MON. LATER SHIFTS MAY NEED TO CONSIDER ADDING VA BEACH TO
THE ADVISORY...CURRENTLY FORECASTING 6-7 FT NEARSHORE SEAS THERE.
LATEST GUIDANCE HAS TIDES RUNNING ONLY AROUND 1 FOOT ABOVE NORMAL
BY LATE TODAY INTO MONDAY. BOTH MDL (GFS-BASED) AND CBOFS (NAM-
BASED) GUIDANCE KEEPS MAX WATER LEVELS BELOW MINOR FLOODING
THRESHOLDS AT ALL SITES. HOWEVER...GIVEN THE STRENGTH OF THE STORM
SYSTEM...THINKING IS THAT THERE IS STILL A DECENT CHC FOR MINOR
COASTAL FLOODING LATE TODAY-EARLY MONDAY..ESPECIALLY ACRS SRN BAY AND
ATLC COASTAL LOCATIONS S OF PARRAMORE DOWN TO DUCK NC. THE FORWARD
SPEED OF THE SYSTEM IS RATHER QUICK SO MODERATE FLOODING APPEARS
UNLIKELY ANYWHERE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST
MONDAY FOR NCZ012.
HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST MONDAY
FOR NCZ102.
VA...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST
MONDAY FOR VAZ064-072>078-083>094.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 5 AM EST
MONDAY FOR VAZ048-049-060>063-065>071-079>082.
MARINE...GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ631>634-650-652-654.
GALE WARNING UNTIL 10 AM EST MONDAY FOR ANZ656-658.
SMALL CRAFT ADVISORY UNTIL NOON EST MONDAY FOR ANZ630.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...DAP
AVIATION...MAS
MARINE...MAS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 19, 4:21 AM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 AM EST SUN FEB 19 2012
ANZ631>634-650-652-654-200930-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
421 AM EST SUN FEB 19 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ656-658-200930-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
421 AM EST SUN FEB 19 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-200930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
421 AM EST SUN FEB 19 2012
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-VAZ064-072>078-083>094-200930-
NORTHAMPTON NC-CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
421 AM EST SUN FEB 19 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.
VAZ048-049-060>063-065>071-079>082-200930-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
421 AM EST SUN FEB 19 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.
NCZ013>017-030>032-VAZ095>098-200930-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
421 AM EST SUN FEB 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON
ROADS VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
RAIN WILL MIX WITH THEN CHANGE TO SNOW TONIGHT. ACCUMULATIONS OF
UP TO 1 INCH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.
NCZ102-200930-
OUTER BANKS CURRITUCK-
421 AM EST SUN FEB 19 2012
...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ099-100-200930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
421 AM EST SUN FEB 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
RAIN WILL MIX WITH AND CHANGE TO SNOW TONIGHT. ACCUMULATIONS OF
AROUND 1 INCH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.
44
Winter Storm, Cumberland
- When
- February 19, 9:00 AM EST to February 20, 12:00 AM EST
- Where
- Cumberland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.512, -78.245 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three and five inches across the county. Cumberland reported between 3.5 and 5.0 inches of snow.
Winter Storm, Fluvanna
- When
- February 19, 9:00 AM EST to February 20, 12:00 AM EST
- Where
- Fluvanna forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.842, -78.277 (the zone’s center; the record gives no point)
Snowfall amounts were generally between four and six inches across the county. Crafton reported 6.7 inches of snow. Palmyra reported 4.0 inches of snow.
Winter Storm, Prince Edward
- When
- February 19, 9:00 AM EST to February 20, 12:00 AM EST
- Where
- Prince Edward forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.224, -78.441 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three and six inches across the county. Prospect reported 6.3 inches of snow. Farmville reported 5.0 inches of snow.
Winter Storm, Amelia
- When
- February 19, 1:00 PM EST to February 20, 1:00 AM EST
- Where
- Amelia forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.336, -77.976 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three and six inches across the county. Amelia reported 6.0 inches of snow. Scotts Fork reported 4.0 inches of snow.
Winter Storm, Goochland
- When
- February 19, 1:00 PM EST to February 20, 12:00 AM EST
- Where
- Goochland forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 37.722, -77.916 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three and six inches across the county. Hadensville reported 5.0 inches of snow.
Winter Storm, Hanover
- When
- February 19, 1:00 PM EST to February 20, 1:00 AM EST
- Where
- Hanover forecast zone
- Reported by
- COOP Observer
Snowfall amounts were generally between three and six inches across the county. Ashland reported 5.5 inches of snow. Doswell reported 4.0 inches of snow.
Winter Storm, Nottoway
- When
- February 19, 1:00 PM EST to February 20, 12:00 AM EST
- Where
- Nottoway forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 37.143, -78.051 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three and six inches across the county. Crewe reported 6.5 inches of snow. Burkeville reported 6.0 inches of snow. Nottoway reported 4.5 inches of snow.
Winter Storm, Powhatan
- When
- February 19, 1:00 PM EST to February 20, 1:00 AM EST
- Where
- Powhatan forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 37.550, -77.915 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three and six inches across the county. Powhatan reported 5.0 inches of snow.
Winter Storm, Chesterfield
- When
- February 19, 4:00 PM EST to February 20, 2:00 AM EST
- Where
- Chesterfield forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between three and five inches across the county. Midlothian reported 5.0 inches of snow. Chesterfield courthouse reported 4.0 inches of snow.
Winter Storm, Dinwiddie
- When
- February 19, 4:00 PM EST to February 20, 2:00 AM EST
- Where
- Dinwiddie forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.076, -77.632 (the zone’s center; the record gives no point)
Snowfall amounts were generally between three and five inches across the county. Dinwiddie and Sutherland reported 5.0 inches of snow.
Winter Storm, Henrico
- When
- February 19, 4:00 PM EST to February 20, 2:00 AM EST
- Where
- Henrico forecast zone
- Reported by
- Trained Spotter
Snowfall amounts were generally between three and six inches across the county. Glen Allen reported 6.5 inches of snow. Sandston reported 4.3 inches of snow. Richmond International Airport (RIC) reported 4.0 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kentucky, February 19, 2012$135,000 · 80 events
- Heavy Snow in West Virginia, February 19, 2012$750,000 · 6 events
- Heavy Snow in Virginia, February 19, 2012$200,000 · 2 events
- Winter Storm in Virginia, February 19 to 20, 201227 events
- Winter Weather in Virginia, February 19 to 20, 201224 events
- Winter Storm and Winter Weather in Tennessee, February 19, 201221 events
- Winter Storm and Winter Weather in Colorado, February 19 to 20, 201216 events
- Winter Storm and Winter Weather in Virginia, February 19, 201214 events
- Winter Weather in North Carolina, February 19, 201213 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, February 19, 201260 kt wind · 13 events
- High Surf in Hawaii, February 19 to 23, 20127 events
- Winter Storm in West Virginia, February 19 to 20, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366068, 366073, 366092, 366065, 366074, 366075, 366087, 366089, 366067, 366072, 366078.